MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71004
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 to replace a previously implanted device from a different manufacturer.The nalu implantable pulse generator (ipg) was placed at the anterior chest wall, infraclavicular location.The patient reported that swelling was present at the implant site prior to placing the nalu system, and swelling persisted for several weeks after the implant of the nalu system, delaying activation.After activating the system on (b)(6)2024 it was discovered that the ipg had migrated within the pocket, causing difficulty in communication between the ipg and the external therapy discs and subsequent inconsistent therapy for the patient.On (b)(6) 2024 a surgical procedure was performed to move the existing ipg from a vertical orientation to a horizontal orientation in attempt to provide a more stable location.No components were removed or replaced during the procedure.
 
Additional Manufacturer Narrative
There are no indications of any system or component failure and all original components remain implanted at the time of this report.During the revision procedure, the ipg was visually verified to have migrated so that the head of the ipg had rotated away from the skin surface and moved beyond the recommended depth for optimal communication.Both the angle and the depth of the ipg after migration contributed to the communication errors.It is unclear if the pre-existing swelling may have contributed to an unstable location for the implant and possibly contributed to migration.Migration of components is a known inherent risk of implantable neuromodulation systems.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key20621385
Report Number3015425075-2024-00416
Device Sequence Number15337020
Product Code GZF
UDI-Device Identifier00812537036120
UDI-Public01008125370361201122012817250128
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date01/28/2025
Device Model Number71004
Device Catalogue Number71004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown